Antihistamines & Tinnitus and Ototoxicity — What Is Your Experience?

Discussion in 'Support' started by UrbanBubblegum, Apr 20, 2020.

    1. UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Hey guys,

      I have been searching this forum and gooogle for experiences with anthistamines and tinnitus/ototoxcity.

      I am well aware that these meds can be ototoxic and both cause and increase tinnitus.

      I have tried Cetirizine Mylan (generic Zyrtec) which I quit after two pills because it gave me severe vertigo and sent my tinnitus through the roof.

      I took the pill at night (as recommend by the pharmacist), but my head started spinning within 15 minutes. At day 2 my tinnitus increased with a vengeance.

      So, I am now waiting for my tinnitus to go back to base again - if ever. Then I have to try another one. What about Fexofenadine (Allegra/Telfast)?

      Due to my allergies I really need to take one. So, please keep that in mind when replying. Thanks!
       
    2. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      How about a low histamine diet, improving gut health, and take vitamin c with quercetin.
       
      • Like Like x 1
    3. Static Sophie 73

      Static Sophie 73 Member

      Tinnitus Since:
      08/2002
      Cause of Tinnitus:
      Medication
      I find garlic, horseradish & vitamin C tablets very helpful. Antihistamine tablets make my heart race for some reason. I avoid them.
       
      • Hug Hug x 1
    4. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Have tried all of those, but did not do anything for me. My allergies are really bad. My symptoms are probably worsening due to other health issues as well:(
       
    5. mcgregor

      mcgregor Member Benefactor

      Location:
      Scotland
      Tinnitus Since:
      10/2013
      I take 180mg of Fexofenadine, I don't have any problems taking it, been on it for the past two weeks,
       
      • Hug Hug x 1
    6. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Have you had your tinnitus worse nfrom it? I know we are all different:)
       
    7. hans799
      Mellow

      hans799 Member Benefactor

      Location:
      Hungary
      Tinnitus Since:
      Born with it
      Cause of Tinnitus:
      Worsened Dec 2016 by headphones
      I use Claritine (10mg loratadine) during the 2 weeks or so in which my hay fever is really bad. Never had any tinnitus issues with it.
       
      • Like Like x 1
    8. mcgregor

      mcgregor Member Benefactor

      Location:
      Scotland
      Tinnitus Since:
      10/2013
      doesn't make it worse, have been taking it the past two years when needed.
       
    9. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      @mcgregor will give Fexofenadine a go once my tinnitus settles back down. Hopefully I stopped in time, and it's not a permanent spike.

      @hans799 Do you know if Aerius is similar? I used to tolerate Cetirizine before I got floxed:cry:
       
    10. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Very grateful for even more responses!

      @glynis in one thread I read you used fexofenadine. Do you still use it?

      Anyone have an idea or input as to why my tinnitus is supersensitive to antihistamines?
       
    11. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi, I use regular allergy shots so I can avoid taking medication. They work really well and are probably much safer than medication.

      There is a prescription for allergies called singulair which doesn’t mention ototoxicity, but you never know.
       
      • Helpful Helpful x 1
    12. PugDog1

      PugDog1 Member Benefactor

      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Low iron, low b12, chronic sinusitis
      @UrbanBubblegum I am a long time Fexofenadine user. I usually only take it in hayfever months but I have been taking it continuously since October on the advice of ENT whilst I await allergy tests/sinus surgery! It helps my tinnitus if anything because I’m not as congested :)
       
      • Hug Hug x 1
    13. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      @PugDog1 thanks for an informative and uplifting message. I took my first pill (120mg) last night. After 30 mins I had a slight, like very tiny, increase in my tinnitus. Will continue, mostly because I have to - like badly. But if it spikes beyond a level I can handle I have to do something.
       
      • Useful Useful x 1
    14. PugDog1

      PugDog1 Member Benefactor

      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Low iron, low b12, chronic sinusitis
      I hope it helps you! :)
       
      • Friendly Friendly x 1
    15. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      I woke up today with a considerably louder tinnitus than usual. I have pain in my left ear and it feels congested. Guess I should stop?
       
    16. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Sorry to hear about your medication reaction. I mentioned this before, but I would really recommend finding an allergist. For tinnitus sufferers, shots are a hell of a lot better than medication. Best of luck.
       
    17. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      @Brooklyn NY Thanks! The tinnitus settled down after 3-4 days again. I was prescribed Aerius at my request. I can’t find that this has tinnitus as a side effect, do you know?

      I have a really good pulmonary physician that I go to three times a year and an ENT I go to three times a year. I can also call both and get in touch with them.

      I will definitely look into allergy shots. What kind do you take?
       
    18. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi, I’m glad to hear that your tinnitus settles down. I wouldn’t take any more chances, so I would recommend an allergist. The immediate problem is that in this national health emergency, you won’t be able to get the allergy tests. Assuming this terrible problem subsides at some point, an allergist will test you for some 30-40 common allergies. Once it is determined what you are allergic to, you will be injected with tiny amounts of the allergen. The dosage is gradually increased, and then usually medication is not needed. You have to stick with it, every 2-3 weeks at first, and then monthly allergy shots. Best of luck with your situation.
       
    19. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      @UrbanBubblegum -- I have a friend who grew up in Michigan with the "worst" allergies. At age 19, she went to a chiropractor who did a technique on her called "nasal specific". It used a balloon to open up her sinuses, and she said she never had a problem with allergies after that. I met her when she was in her 50's. -- Some people have reported tinnitus improvement or elimination from this same technique. -- Best...
       
      • Useful Useful x 1
    20. Tara Lyons

      Tara Lyons Member

      Tinnitus Since:
      02/01/2020
      Cause of Tinnitus:
      Unknown
      These are the ones I took for several weeks and I felt my symptoms flared up.

      Triamcinolone, Olopatadine hydrochloride

      @Lane

      Are these handful? Prescribed by ENT.
       

Share This Page

Loading...